Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Sep 25, 2016, 3:21 PM EDT for Liberty County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2016, 3:21 PM EDT (19:21 UTC)
- Expired
- Sep 25, 2016, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
County Liberty County, FL
The radar
The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1649 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036
WWUS82 KTAE 251921
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT SUN SEP 25 2016
FLZ026-027-251945-
INLAND WAKULLA FL-LIBERTY FL-
321 PM EDT SUN SEP 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY AND WEST
CENTRAL WAKULLA COUNTIES UNTIL 345 PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTH OF CARRABELLE...MOVING SOUTHWEST
AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAST CAMP...JEWEL FIRE TOWER...POPLAR CAMP...TWIN POLE...
OWENS BRIDGE AND SMITH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3001 8489 3014 8489 3021 8472 3015 8456
3001 8467
TIME...MOT...LOC 1920Z 051DEG 19KT 3010 8473
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Sep 25, 8:46 AM EDT, 6 hours 35 minutes earlier.
Area forecast discussion, Sep 25, 8:46 AM EDT, 6 hours 35 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 846 AM EDT SUN SEP 25 2016 .NEAR TERM [Through Today]... WV imagery this morning depicts an upper low centered over the Florida Panhandle. At the surface, a subjective analysis places a coastal front from the LA/TX border eastward across the northeast Gulf, nosing inland toward the southeast Big Bend. This front, with support from the upper low, have sparked a few storms across the NE Gulf and SE Big Bend this morning. Later this afternoon it will be a weak seabreeze circulation combining with the low to initiate convection. Light northeasterly steering flow will keep the more robust storms across north Florida, near the coast in the afternoon, and in the Suwannee Basin in the evening. There is the potential for a few storms to produce gusty to marginally severe downdrafts, though only isolated strong storms are expected. Elsewhere across AL and GA, a stray shower or thunderstorm can't be ruled out due to the influence of the upper low, though coverage will be much less than across north Florida. Afternoon highs will be near, to slightly above average across the region. Expect highs around 90 degrees to be common. && .PREV DISCUSSION [654 AM EDT]... .SHORT TERM [Tonight Through Tuesday]... A weak upper level low is situated across the western portion of the CWA but this will shift eastward during the short term as an upper level trough approaches. Associated cold front stretched across the Midwest to southern Plains will move into the southeast on Monday. This will help to enhance PoPs with a 30-50% chance on Monday. This enhanced PoP trend will continue into Tuesday as the front doesn't push into the CWA until late Tuesday. High temperatures will be in the upper 80s to lower 90s. .LONG TERM [Tuesday Night Through Sunday]... Cold front is across stretched across the CWA on Wednesday and will finally start to see the lower dewpoints (50s) push into the northwest part of the CWA behind the front. Front moves east of the CWA Wednesday night with PoPs decreasing and drier air continuing to push in. PW values will drop to around half inch for Thursday and Friday. Between this and dewpoints in the 50s, should see dry and pleasant days behind the front on Thursday and Friday. High temperatures will be slightly lower for the second half of the week, with highs in the 80s. .AVIATION [Through 12Z Monday]... There have been brief reductions in vsby at VLD and TLH this morning, with VFR conditions persisting elsewhere. Isolated to scattered SHRA and TSRA is expected across the Big Bend region, with ECP, TLH, and VLD seeing the best chances of being directly affected. Brief vsby reductions and gusty winds will be the main impacts from this activity. .MARINE... Winds will be light (less than 10kts) and variable through Tuesday and then become more northerly for the second half of the week with a weak frontal passage. Seas will be one foot through mid week and then increase to two feet or less. .FIRE WEATHER... No concerns. .HYDROLOGY... Rain is expected for the next few days, but significant rainfall amounts and not expected and thus flooding is not expected. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 91 72 90 72 89 / 30 30 40 20 40 Panama City 88 74 86 74 86 / 40 20 40 20 30 Dothan 93 69 90 68 89 / 20 20 30 20 40 Albany 92 70 90 70 89 / 30 20 40 20 40 Valdosta 90 70 88 69 89 / 40 20 50 20 30 Cross City 90 72 88 70 88 / 30 30 30 20 40 Apalachicola 88 74 85 74 86 / 20 20 30 10 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Harrigan SHORT TERM...Fieux LONG TERM...Fieux AVIATION...Pullin MARINE...Fieux FIRE WEATHER...Pullin HYDROLOGY...Fieux
In the hours before
Special weather statement, Sep 25, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 PM EDT SUN SEP 25 2016
FLZ026-027-251945-
INLAND WAKULLA FL-LIBERTY FL-
321 PM EDT SUN SEP 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY AND WEST
CENTRAL WAKULLA COUNTIES UNTIL 345 PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTH OF CARRABELLE...MOVING SOUTHWEST
AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EAST CAMP...JEWEL FIRE TOWER...POPLAR CAMP...TWIN POLE...
OWENS BRIDGE AND SMITH CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3001 8489 3014 8489 3021 8472 3015 8456
3001 8467
TIME...MOT...LOC 1920Z 051DEG 19KT 3010 8473
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 4:02 PM EDT | Special Weather Statement | TAE | Liberty | 28 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.